Forum

Lyrica - side effects

Hi

 

My husband has SP and has been prescribed Lyrica for neuro pain.  He was taking a low dose but has now increased to 150mg twice a day.  However the side effects are just not tolerable - sleepiness, vision, balance.  He has been taking them for a week.

Their website says that these can take 5 weeks to go, if you have them.  I dont think he can go on like this for another 5 days, let alone 5 weeks.  Anyone had any similar experience?  Is it worth persisting?

 

Hiya

I started Pregabalin (Lyrica)  at the begining of January at a very low dose of 25mg twice a day to help with pain, sleep and anxious feelings (increased it since).  For the first couple of weeks I had various side effects including fluttering chest and arms feelings -not nice.    With me it seems to take about 2 weeks or so to get over most of the side effects of tablets.  However, some side effects don't go.  I think my concentration - like watching a tv program - is not as good since taking Pregabalin or is it the MS?  The only way to find out is to stop taking the tablets, I suppose.

With this condition and if I'm given something to try I always give it a couple of weeks for everything to try and settle down.  I like to give it a good innings before turning away from it. As something else go be far worse - or even better.

 

 

Marty

 

I think your husband might need to reduce the dose he's on: 150mg twice a day seems a very high dose for the first couple of weeks. (The maximum dose of pregabalin is 600mg a day.)

I started on just 25mg and still had side effects. It took me four weeks to get up to 50mg twice a day and for the side effects to reduce! I'm sensitive to meds, but it gives you an idea about how strong the dose to side effects can be with pregabalin.

I did think about stopping and phoned my nurse about it - she persuaded me to keep going as pregabalin can be really effective. I am very glad I listened - it really has been a wonderful med for me. But the first four weeks were NOT nice!

Maybe phone your husband's MS nurse and get some advice about building up the dose more slowly?

Karen x

 

 

Thanks for the comments, have phoned last week and the MS nurse is on holiday to Tuesday.  He is going to speak to here then.  He has sufficient 25mg to double up to 50 before then, so will see what she says.

I did think he had a big jump, but this was all arranged through the nurse and he has not spoken to the consultant, who he is due to see in person in August.

Thanks again all.

 

 

i ended up in the lowest dose and it still floored me. I now use ibufoben or meditation far better for me than the side effects of this drug

You do have to wonder sometimes if the side effects are worth it.  It is so difficult to know what to do.  Still waiting for MS nurse to call, guess she has a lot to catch up with after her holiday.